Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have been on ortho cyclen but missed and had unprotected intercourse. Having spotting. Implantation bleeding?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I have been on ortho cyclen for 10 years but I missed the first 4 days of my new pack after the 7 day hormone-free interval, and had unprotected intercourse with my monogamous long-term partner. I have now had light spotting over the last 36 hours (14 days post intercourse) that is dark brown. It is just a few spots in my underwear and every now and then when I wipe. I am not expecting my MC for another week, could this be implantation bleeding?
Posted Mon, 1 Jul 2013 in Women's Health
Answered by Dr. Aarti Abraham 51 minutes later
Thanks for your query.
I think it is irregular bleeding / spotting that is common on birth control, especially if you were erratic with the use this month.
Having unprotected intercourse after missing 4 pills in a row also puts you at risk of pregnancy obviously, so implantation bleed cannot be ruled out.
Please take a pregnancy test if you miss your normal period.
Ensure you use backup like condoms this month.
All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor